Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2001, 5:28 AM CDT for Union County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 3, 2001, 5:28 AM CDT (10:28 UTC)
- Expired
- Apr 3, 2001, 6:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:45 AM CDT | Hail 0.75 | Ingomar, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 031030 SVRMEM MSC145-031100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 528 AM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 600 AM CDT. * AT 525 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF PINEDALE...MOVING EAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 600 AM CDT INCLUDE... PINEDALE...ETTA... NEW ALBANY... NEW HARMONY... BLUE SPRINGS...KEOWNVILLE... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND ST8AY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3450 8924 3433 8924 3438 8881 3461 8872
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:35 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 3, 2:35 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 235 AM CDT TUE APR 3 2001 CURRENTLY...WARM FRONT POSITIONED ACROSS THE NRN TIER OF THE CWFA W/ DWPTS IN THE MID 50S TO NEAR 60 IN THE WARM SECTOR. A COLD FRONT WAS POSITIONED FROM NRN MO INTO CENTRAL IL/IN. KNQA RADAR SHOWS WDLY SCT SHRA W/ A SLIGHTLY HIGHER CONCENTRATION NEAR THE LAND BETWEEN THE LAKES. SOLID AREA OF CONVECTION NOTED NORTH OF THE WARM FRONT ACROSS SRN IL AND WRN KY. MAIN FCST CONCERNS CONTINUE TO BE POSITION OF THE SFC FEATURES AND CONCURRENT PCPN POTENTIAL. MODEL QPFS ALL OVER THE BOARD THIS MORNING. IT IS DIFFICULT TO PINPOINT ANY UPPER LEVEL FEATURES OR FOCUSING MECHANISMS FOR ORGANIZED WARM SECTOR DEVELOPMENT TODAY. THUS...CURRENT THINKING IS TO GO WITH EXPERIENCE OF THE LAST 24 HRS AND FOCUS POPS VCNTY THE SFC BOUNDARY. EXPECT FRONT TO REMAIN NEARLY STATIONARY TODAY. HOWEVER...WARM FRONT WILL LIKELY GET ABSORBED BY THE SWD MOVING COLD FRONT TNGT/WED AS A SFC HIGH BUILDS ACROSS THE GREAT LAKES. THUS...WILL INCLUDE SLIGHTLY HIGHER POPS ACROSS SRN ZONES FOR WED AND WED EVENING...BUT STILL IN THE CHC POPS RANGE. MID LEVE RIDGE AMPLIFIES ACROSS THE MID SOUTH LATER IN THE WORK WEEK AS A TROUGH DIGS ACROSS THE INTERMTN REGION. THUS...WILL CONTINUE DRY FCST FOR THU/FRI TIME RANGE. AS FOR TEMPS...TRENDED SLIGHTLY HIGHER THAN FWC MOS THE NEXT COUPLE OF PERIODS. OHX...THANKS FOR THE COORDINATION. f MEM 078/064 078/063 4343 MKL 074/060 074/059 6432 JBR 077/061 077/062 4332 TUP 078/062 078/063 5353 .MEG...NONE. CBD
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:59 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 31 min |
| Apr 3, 4:30 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 30 min |
| Apr 3, 4:52 AM CDT | Tornado Warning | MEG | Itawamba | 13 min |
| Apr 3, 5:06 AM CDT | Severe Thunderstorm Warning | MEG | Panola | 24 min |
| Apr 3, 5:55 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 35 min |
| Apr 3, 6:06 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 34 min |
| Apr 3, 6:13 AM CDT | Severe Thunderstorm Warning | MEG | Panola, Tate | 32 min |
| Apr 3, 6:35 AM CDT | Severe Thunderstorm Warning | MEG | Union | 35 min |
| Apr 3, 7:02 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 28 min |
| Apr 3, 7:40 AM CDT | Severe Thunderstorm Warning | MEG | Panola | 35 min |
| Apr 3, 9:47 AM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 28 min |
| Apr 3, 10:03 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.